Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Child passing frequent stools with chemical smell. Reason?

My almost 3 year old has had 2 dirty diapers in the last half hour and both had a chemically smell (like apoxy or hair dye) and the first had some black sticky (but NOT shiny like tar) in it. Almost like he had eaten way too many oreos. He DID have thin mints (the GS cookie) yesterday but I don t see how that would make it smell so foul. He will be 3 in about 2 weeks is 38lbs and off the top of my head I can t remember how tall he is.
Asked On : Thu, 21 Feb 2013
Answers:  2 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Thanks for your query.
Your child is having diarrhea which is mostly viral in nature and takes few days to subside.
Give oral rehydrarion solution if he start passing loose stools,give coconut water.buttermilk.curd.banana,boiled potato,rice porridge.
Give probiotic like lactobaccilus for 2 to 3 days and give only home cooked food.
Monitor his hydration status,his activity,urine output.
In case symptoms persist get him evaluated by pediatrician.

Wishing your baby good health.
God bless.
Answered: Fri, 22 Feb 2013
I find this answer helpful
Pediatrician, Neonatology Dr. Ramesh Thamilarasan's  Response
watch your childs eating behaviour. it may reflect your childs food pattern. if the child is passing black tarry stools it may be a sign of gastrointestinal bleeding. if the child is having loose stools with frequency >3 times consult your primary doctor.
Answered: Fri, 22 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor